Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 304, NWS Little Rock, AR

June 2, 2003Lonoke County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jun 2, 2003, 12:33 PM CDT for Lonoke County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2003, 12:33 PM CDT (17:33 UTC)
Expired
Jun 2, 2003, 1:15 PM CDT
In force
42 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Lonoke County, AR

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 5.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2003-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2003-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1115 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 11:50 AM CDT, 43 minutes earlier.

Area forecast discussion, Jun 2, 11:50 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1150 AM CDT MON JUN 2 2003

AREA OF SHOWERS AND THUNDERSTORMS PROGRESSING ACROSS AREA THIS
MORNING. STORMS HAVE BEEN ELEVATED WITH MOST INTENSITY IN 10 TO 20
THOUSAND FOOT RANGE BUT WEAKER RETURNS AT THE LOWEST LEVELS. WARM
FRONT HAS MOVED INTO SOUTH CENTRAL SECTIONS AND MAY DO ITS
USUAL TRICK OF MOVING NORTH ACROSS EASTERN SECTIONS BUT NOT MOVING
MUCH ACROSS CENTRAL AND WESTERN SECTIONS. LOCATION OF THE FRONT
THIS AFTERNOON MAY BE CRITICAL FOR DETERMINING ANY SEVERE THREAT.

WILL MAKE MINOR UPDATE TO ACCOUNT FOR WARM FRONT AND ASSOCIATED
70 TO 72 DEW POINTS REACHING INTO EAST CENTRAL SECTIONS DURING
THE AFTERNOON. IT WILL BE CLOSE CALL WHETHER FRONT CLEARS THE
LITTLE ROCK AREA OR NOT AND WILL KEEP FORECAST FOR THAT AREA ABOUT
THE SAME. SURFACE LOW SHOULD MOVE INTO NORTHERN SECTIONS AND THAT
AREA WILL LIKELY STAY IN THE COOL AIR. WILL KEEP MAX FORECASTS IN
THAT AREA ABOUT THE SAME ALTHOUGH IT MAY END UP TOO WARM.

WILL LEAVE POPS THE SAME FOR NOW. AREA OF STORMS IN CENTRAL SECTIONS
HAS WARMED ON IR PICTURES INDICATING WEAKENENING. STILL A TOUGH
CALL WHETHER NEW THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG
THE FRONT OR WHETHER ONGOING ACTIVITY ACROSS CENTRAL SECTIONS WILL
BE MAIN THUNDERSTORM ACTIVITY DURING THE AFTERNOON. ALL INDICATIONS
ARE THIS WILL MOVE OUT OF THE AREA EARLY TONIGHT AND ALL PRECIP
SHOULD END BY LATE TONIGHT.

.LZK...NONE
Hazardous weather outlook, Jun 2, 5:00 AM CDT, 7 hours 33 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON JUN 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG UPPER LEVEL DISTURBANCE OVER OKLAHOMA THIS MORNING IS
FORECAST TO MOVE EAST ACROSS THE AREA TODAY. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MUCH OF ARKANSAS. THE
RAIN WILL BE ENHANCED AS A WARM FRONT...CURRENTLY OVER SOUTHERN
ARKANSAS...MOVES NORTHWARD AND INTERACTS WITH THE UPPER LEVEL
DISTURBANCE.

MOIST AND UNSTABLE AIR WILL RETURN TO THE ARKANSAS AREA TODAY AS THE
FRONT MOVES NORTH. LOCALLY HEAVY RAIN IS A POSSIBILITY OVER THE
NORTHERN HALF OF THE STATE. IN ADDITION TO THE HEAVY RAIN...SEVERE
THUNDERSTORMS ARE POSSIBLE WITH THIS COMPLEX OF STORMS. THE MAIN
CONCERN WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.
UPPER LEVEL DYNAMICS DO NOT FAVOR TORNADOS AT THIS TIME. THE
PRECIPITATION IS EXPECTED TO TAPER OFF DURING THE AFTERNOON AND
EVENING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE WEDNESDAY
AFTERNOON AND NIGHT AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES.
THE BEST CHANCES OF HEAVY RAIN THIS TIME WILL BE OVER THE NORTH.
ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED FOR THURSDAY NIGHT INTO
FRIDAY WITH THE MAIN DYNAMICS FOR SEVERE WEATHER TRACKING ACROSS
ARKANSAS FRIDAY AFTERNOON. SATURDAY WILL BRING A CHANCE OF SHOWERS
AND THUNDERSTORMS AND SUNDAY WILL BE DRY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 12:54 PM CDTSevere Thunderstorm WarningLZKArkansas, Prairie46 min
Jun 2, 3:32 PM CDTSevere Thunderstorm WarningLZKDesha, Drew, Lincoln43 min
Jun 2, 4:18 PM CDTSevere Thunderstorm WarningLZKDesha, Drew32 min
Jun 2, 6:38 PM CDTSevere Thunderstorm WarningLZKClark32 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.